What to do if took overdose of novolog instead of lantus?
User rating for this question
i accidentally took 50 units of novolog instead of lantus at bed time what do I need to do
Posted Tue, 17 Dec 2013 in Diabetes
Answered by Dr. Shafi Ullah Khan 51 minutes later
Brief Answer: Overdosed 5x recommended Needs monitoring Detailed Answer: hello there! thank you for asking, Insulin Aspart ( Novolog) is a rapid acting insulin and its effects goes by with in 3 to 4 hours, now you have taken excessive dose as it is used only 10 units a day ( 0.2 to 0.6 units/kg/day., So all you need is measures to prevent lowering of glucose levels / Hypoglycemia. Take some fluids and regularly monitor Glucose levels on Glucometer half hourly and if symptoms like sweating or tachycardia or itching or hunger or consciousness loss/ impairment or mental state changes or Some allergies occur all you need is to take some glucose. And better would be to rush to ER and get monitored for some hours. As you would also need a strong monitoring of potassium levels so go to ER and spend some hours there. Monitor glucose half hourly. After 81 minutes the drug will remain half in your system and odds of trouble will decrease. but first 2 hours need monitoring. Next time don't mix Novolog ( Aspart/ short acting) with Lintus (Glargine/Long acting). good Luck and i hope i was of some help. if you have any more queries for me please feel free to ask , i would be glad to answer. other wise kindly close the discussion and rate the answer as per your experience regards S XXXXXXX